Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
December 12, 2000

Diagnosis and Symptoms

Question from Plano, Texas, USA:

I am 37, not overweight, and I was just recently diagnosed with diabetes. I am suspicious of prescription drugs I just started taking just before symptoms began to appear. I have been taking Pulmacort and Serevent for asthma, Aciphex (and Prevacid previously) for reflux, and prednisone for a short period. Could these drugs have caused diabetes to occur?

Answer:

Steroids, such as prednisone, can affect blood glucose, but the glucose goes back down after you stop. So, it can’t cause diabetes. it is unlikely the inhaled steroid caused the glucose to go up unless you need a lot. If you are worried, ask your doctor, but I expect it is diabetes, especially if it stayed up.

LD